.

Take Care in the Cold: Common Medications Could Put You at Risk

Some common medications could increase your risk of developing hypothermia.

Some medications commonly prescribed to treat high blood pressure, nervousness, psychosis, depression or sleep disorders could increase your risk for hypothermia. The condition can occur when the body temperature falls to 95 degrees or below. 

Anyone taking those types of medication should be aware of the signs and symptoms of hypothermia. Those warning signs include:

  • Cold, stiff muscles
  • Fumbling hands
  • Confusion
  • Sleepiness
  • Cold skin, especially on the stomach
  • Difficulty walking
  • Slow breathing
  • Forgetfulness
  • Shivering
  • Puffy face
  • Difficulty speaking
  • Trembling on one side of the body or in one arm or leg

If you suspect you or someone else is developing hypothermia call a doctor, ambulance, rescue squad or emergency room. In an emergency situation dial 911. 

This post is contributed by a community member. The views expressed in this blog are those of the author and do not necessarily reflect those of Patch Media Corporation. Everyone is welcome to submit a post to Patch. If you'd like to post a blog, go here to get started.

Boards

More »
Got a question? Something on your mind? Talk to your community, directly.
Note Article
Just a short thought to get the word out quickly about anything in your neighborhood.
Share something with your neighbors.What's on your mind?What's on your mind?Make an announcement, speak your mind, or sell somethingPost something
See more »